Alabama, 2004Tornadoes and Flash Flooding in Alabama, July 14, 2004
July 14, 2004 · NWS HUN · 36 events in 9 counties and zones
19 thunderstorm wind, 9 hail, 5 flash flood, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 14, 2:00 PM CST, 30 minutes earlier.
Area forecast discussion, Jul 14, 2:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
300 PM CDT WED JUL 14 2004
.DISCUSSION...
WILL BE LOOKING AT MAIN THREATS INTO THE EVENING ACROSS THE FORECAST
AREA (FA) BEING SCATTERED STRONG TO SEVERE STORMS. SVR TSRA RAPIDLY
DEVELOPING ALONG LEWP MOVING EAST AND SOUTHEAST THRU SRN MIDDLE
TENNESSEE TOWARD NORTH ALABAMA. SEVERAL REPORTS ALREADY OF HIGH
WINDS AND LARGE HAIL. WILL CONTINUE TO MENTION STRONG TO POSSIBLY
SEVERE STORMS IN EVENING ZONES FA-WIDE. MAIN THREATS WILL BE BOW
ECHO WIND DAMAGE AND SOME HAIL. EVEN THOUGH WET BULB ZERO VALUES ARE
AROUND 12,000 FEET...STRONG DOWNDRAFTS WITH THE STORMS WILL ALLOW
FOR SOME LARGE HAIL TO CONTINUE TO OCCUR. SWEAT INDICES HAVE
INCREASED TO OVER 400 ALONG WITH CAPES RANGING FROM 4-5000 J/KG
ACROSS NORTH ALABAMA AND INTO SRN MIDDLE TENNESSEE.
WILL CONTINUE WITH CURRENT TRENDING WITH FRONT MOVING INTO THE FA BY
AROUND 00Z. MODELS ARE CONTINUING TO INDICATE DECENT DRYING BEHIND
THE FRONT...WHICH I AM PROGGING TO MOVE THROUGH THE FA BETWEEN
00-06Z. SKIES SHOULD CLEAR SHORTLY AFTER BOUNDARY PASSES THROUGH AND
WILL CONTINUE WITH THE CURRENT FORECAST TRENDS INTO THURSDAY.
MODELS CONTINUE TO PULL FRONT TO ON THRU THE FA AND THIS SOLUTION IS
ACCEPTED. CURRENT FORECAST HAS A DECENT HANDLE ON ENDING PRECIP
CHANCES AFTER THIS EVENING THROUGH FRIDAY. GFS MODEL CONTINUES TO
BRING ANOTHER UPPER LEVEL SHORT WAVE AT 500 MILLIBARS THROUGH THE FA
ON SUNDAY. WITH SHORTWAVE AND PRECIP PROGGED OVER THE FA ON
SUNDAY...WILL BUMP UP POPS AT LEAST TO 30 PERCENT FA-WIDE. WILL NOT
BE MAKING MUCH CHANGES TO THE REST OF THE GOING FORECAST AT THIS
TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 70 90 67 90 / 60 10 10 10
SHOALS 71 90 68 89 / 60 10 10 10
CULLMAN 72 91 66 90 / 60 10 10 10
FAYETTEVILLE 69 88 66 89 / 60 10 10 10
FT PAYNE 71 89 65 89 / 60 10 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...SVR TSRA WATCH ALL NORTH ALABAMA COUNTIES EXCEPT CULLMAN UNTIL
7 PM. SVR TSRA WATCH FOR CULLMAN COUNTY UNTIL 9 PM.
TN...SVR TSRA WATCH FOR LINCOLN/MOORE/FRANKLIN COUNTIES UNTIL 7 PM.
&&
TROUTMAN
Hazardous weather outlook, Jul 14, 12:00 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT WED JUL 14 2004
ALZ001>010-016-TNZ076-096-097-151000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
100 PM CDT WED JUL 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(THROUGH TONIGHT)...
A WEAK COLD FRONT WILL APPROACH THE TENNESSEE VALLEY THIS EVENING
FROM THE NORTH. THE APPROACH OF THIS FRONT...ALONG WITH VERY WARM AND
UNSTABLE AIR...WILL COMBINE TO PRODUCE THE CHANCE OF STRONG TO SEVERE
THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL BE
BETWEEN 1-2 PM FOR SOUTHERN MIDDLE TENNESSEE...AFTER 2 PM FOR THE
BORDER COUNTIES OF ALABAMA AND TENNESSEE...AND 3-5 PM FOR THE
REMAINDER OF NORTHERN ALABAMA. DAMAGING WINDS...WITH GUSTS OVER 60
MPH AND HAIL WILL BE THE MAIN SEVERE WEATHER THREATS.
ALONG WITH THE RISK OF STORMS...AFTERNOON TEMPERATURES ACROSS THE
TENNESSEE VALLEY SHOULD WARM TO THE LOWER TO MIDDLE 90S. THESE
TEMPERATURES...ALONG WITH DEWPOINTS IN THE 70S WILL PRODUCE HEAT
INDICES RANGING FROM 105 EASTERN AND CENTRAL AREAS...TO 110 NORTHWEST
ALABAMA.
.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)...
EXPECT DRY WEATHER AND SLIGHTLY LESS HUMID CONDITIONS FOR THURSDAY
AND FRIDAY. ANOTHER STORM SYSTEM WILL BRING ANOTHER CHANCE OF SHOWERS
AND THUNDERSTORMS ON SATURDAY AND SUNDAY. MONDAY AND TUESDAY LOOKS
DRY AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUESTED BY THIS AFTERNOON AND EVENING.
RSB
In the hours before
Special weather statement, Jul 14, 11:00 AM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1200 PM CDT WED JUL 14 2004
ALZ001>010-016-TNZ076-096-097-142200-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1200 PM CDT WED JUL 14 2004
...HEAT INDICES 105 TO 110 ACROSS THE TENNESSEE VALLEY FOR THIS
AFTERNOON...
...A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...
A VERY HUMID AIRMASS IN PLACE ACROSS THE AREA...COMBINED WITH
TEMPERATURES IN THE LOW TO MID 90S...WILL PRODUCE VERY HIGH HEAT
INDICES THIS AFTERNOON. THE MOST UNCOMFORTABLE WEATHER WILL AFFECT
NORTHWEST ALABAMA...WITH AFTERNOON TEMPERATURES MAY FEEL MORE LIKE
110 DEGREES IN SOME LOCATIONS. HEAT INDICES WILL RANGE FROM 105 TO
110 ACROSS THE REST OF THE AREA.
PERSONS ACROSS THE TENNESSEE VALLEY ARE URGED TO TAKE APPROPRIATE
PRECAUTIONS TO DEAL WITH THE HOT AND HUMID WEATHER. WHEN OUTDOORS...
AVOID PROLONGED PERIODS OF EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY.
TAKE FREQUENT REST BREAKS AND DRINK PLENTY OF NON-ALCOHOLIC
BEVERAGES.
ALSO...A WEAK COLD FRONT WILL APPROACH THE TENNESSEE VALLEY. AS THIS
FRONT MOVES SOUTH...IT WILL INTERACT WITH THE UNSTABLE AIR ACROSS THE
AREA. THIS WILL PRODUCE CONDITIONS FAVORABLE FOR THUNDERSTORM
DEVELOPMENT. SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE...
CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MPH...AND
POSSIBLY SOME LARGE HAIL. THE BEST TIME FOR STRONGER STORMS WILL BE
FROM THE MIDDLE AFTERNOON...THROUGH THE MIDDLE EVENING HOURS.
THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT...
BRINGING AN END TO THE THUNDERSTORM ACTIVITY. SLIGHTLY DRIER AIR WILL
ALSO FILTER IN BEHIND THE FRONT...MAKING FOR MORE COMFORTABLE
CONDITIONS FOR THURSDAY AND FRIDAY.
FOR POTENTIAL SEVERE WEATHER INFORMATION...STAY TUNED TO NOAA WEATHER
RADIO...OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION.
RSB
Local storm report, Jul 14, 1:25 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
225 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL LYNCHBURG 35.28N 86.36W
07/14/2004 1.00 INCH MOORE TN BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED IN LYNCHBURG
&&
HAEvent by event
19 thunderstorm wind, 9 hail, 5 flash flood, 3 tornado. Local standard time, as filed.
Thunderstorm Wind, Jackson
- When
- July 14, 2:30 PM CST to 2:40 PM CST
- Where
- Jackson County, Stevenson
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.867, -85.850
Numerous trees and power lines were blown down due to thunderstorm winds associated with a line of severe thunderstorms moving southeast into the county.
Thunderstorm Wind, Jackson
- When
- July 14, 2:30 PM CST to 2:40 PM CST
- Where
- Jackson County, Skyline
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.817, -86.117
Numerous trees and power lines blown down due to thunderstorm winds associated with a line of severe thunderstorms moving southeast through the county.
Thunderstorm Wind, Madison
- When
- July 14, 2:33 PM CST to 2:37 PM CST
- Where
- Madison County, 3 mi W of Hazel Green
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.933, -86.633
Several trees blown down due to thunderstorm winds associated with a line of severe thunderstorms moving southeast through the county.
Thunderstorm Wind, Limestone
- When
- July 14, 2:40 PM CST to 2:50 PM CST
- Where
- Limestone County, Lester
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.983, -87.150
Several trees were blown down by thunderstorm winds associated with a line of severe thunderstorms moving southeast through the county.
Thunderstorm Wind, Madison
- When
- July 14, 2:49 PM CST to 3:15 PM CST
- Where
- Madison County, 2 mi N of Brownsboro
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.783, -86.450
Numerous trees and power lines were blown down county wide as a line of severe thunderstorms produced wind damage as it moved southeast through the county.
Thunderstorm Wind, Lauderdale
- When
- July 14, 2:55 PM CST to 3:00 PM CST
- Where
- Lauderdale County, Lexington
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.967, -87.367
A few power lines were blown down due to thunderstorm winds associated with the line of severe thunderstorms moving southeast through the county.
Thunderstorm Wind, Jackson
- When
- July 14, 2:56 PM CST to 3:00 PM CST
- Where
- Jackson County, Scottsboro
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.667, -86.033
Several trees blown down due to thunderstorm winds.
Thunderstorm Wind, Limestone
- When
- July 14, 3:10 PM CST to 3:15 PM CST
- Where
- Limestone County, Elkmont
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.933, -86.983
A trained spotter estimated 60 miles an hour winds and had large limbs blown down at his location.
Flash Flood, Jackson
- When
- July 14, 3:14 PM CST to 5:30 PM CST
- Where
- Jackson County, Scottsboro
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
Flooding was reported with several inches of water covering area roads and a few roads were closed in and around Scottsboro.
Tornado, Madison
- When
- July 14, 3:20 PM CST to 3:25 PM CST
- Where
- Madison County, 2 mi SW of Huntsville
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.717, -86.633
A short lived tornado produced scattered wind damage just southwest of Huntsville with a few trees snapped in half and one tree fell onto a home. One person was slightly injured due to the falling tree.
Thunderstorm Wind, Marshall
- When
- July 14, 3:20 PM CST to 3:45 PM CST
- Where
- Marshall County, Countywide
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.350, -86.350
Numerous trees and power lines were blown down by thunderstorm winds associated with a line of severe thunderstorms moving southeast through the county.
Hail, Lauderdale
- When
- July 14, 3:33 PM CST to 3:35 PM CST
- Where
- Lauderdale County, Wright
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.917, -87.983
Quarter size hail reported.
Hail, Lauderdale
- When
- July 14, 3:35 PM CST to 3:37 PM CST
- Where
- Lauderdale County, 2 mi E of Waterloo
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.917, -88.033
Quarter size hail was reported.
Flash Flood, Madison
- When
- July 14, 3:38 PM CST to 5:00 PM CST
- Where
- Madison County, Huntsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
Numerous roads were flooded in Huntsville with several inches of water reported over numerous roads in and around the city.
Thunderstorm Wind, Madison
- When
- July 14, 3:40 PM CST to 3:45 PM CST
- Where
- Madison County, Huntsville
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.733, -86.617
A few trees were blown down due to thunderstorm winds.
Hail, Lawrence
- When
- July 14, 3:44 PM CST to 3:48 PM CST
- Where
- Lawrence County, Courtland
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.667, -87.300
Penny size hail was reported.
Flash Flood, Lauderdale
- When
- July 14, 3:50 PM CST to 4:45 PM CST
- Where
- Lauderdale County, Florence
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
A few roads were reported to be underwater with several inches of water over the roads.
Thunderstorm Wind, Lauderdale
- When
- July 14, 3:50 PM CST
- Where
- Lauderdale County, 2 mi W of Wright
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.917, -88.017
A tree was blown down onto a home due to high winds associated with a line of severe thunderstorms moving southeast through the county.
Thunderstorm Wind, Morgan
- When
- July 14, 3:50 PM CST
- Where
- Morgan County, 5 mi SW of Decatur
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.567, -87.050
A few trees were blown down due to thunderstorm winds.
Tornado, Colbert
- When
- July 14, 4:25 PM CST to 4:30 PM CST
- Where
- Colbert County, Cherokee
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 60 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.750, -87.967
A short lived weak tornado downed a few trees and snapped power lines.
Hail, Lauderdale
- When
- July 14, 4:29 PM CST
- Where
- Lauderdale County, 2 mi E of Killen
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.867, -87.500
Penny size hail was reported.
Hail, Lauderdale
- When
- July 14, 4:29 PM CST to 4:33 PM CST
- Where
- Lauderdale County, Center Star
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.867, -87.450
Penny size hail reported.
Flash Flood, Colbert
- When
- July 14, 4:30 PM CST to 6:30 PM CST
- Where
- Colbert County, Cherokee
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
Two roads were closed due to several inches of water reported over the roads in Cherokee.
Hail, Colbert
- When
- July 14, 4:30 PM CST to 4:35 PM CST
- Where
- Colbert County, Cherokee
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.750, -87.967
Quarter size hail reported.
Tornado, Colbert
- When
- July 14, 4:40 PM CST to 4:45 PM CST
- Where
- Colbert County, 7 mi SW of Cherokee
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 128 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.683, -88.050
A short lived weak tornado downed a few trees in a short and concentrated path.
Thunderstorm Wind, Madison
- When
- July 14, 5:06 PM CST
- Where
- Madison County, Huntsville
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.733, -86.617
A tree and a few power lines blown down by thunderstorm winds.
Hail, Franklin
- When
- July 14, 5:20 PM CST
- Where
- Franklin County, 6 mi E of Red Bay
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.433, -88.033
Penny size hail reported.
Hail, Franklin
- When
- July 14, 5:20 PM CST
- Where
- Franklin County, Dempsey
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.483, -87.950
Penny size hail reported.
Flash Flood, Franklin
- When
- July 14, 5:25 PM CST to 7:30 PM CST
- Where
- Franklin County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.442, -87.844 (the zone’s center; the record gives no point)
Several roads were closed due to several inches of water reported over county roads due to flash flooding.
Thunderstorm Wind, Franklin
- When
- July 14, 5:30 PM CST to 5:35 PM CST
- Where
- Franklin County, Hodges
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.333, -87.933
Numerous trees blown down due to a line of severe storms moving southeast through the county.
Thunderstorm Wind, Franklin
- When
- July 14, 5:30 PM CST
- Where
- Franklin County, Vina
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.383, -88.050
Several trees blown down due to thunderstorm winds.
Thunderstorm Wind, Colbert
- When
- July 14, 5:30 PM CST to 5:33 PM CST
- Where
- Colbert County, Mynot
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.650, -88.050
A few trees blown down due to thunderstorm winds.
Thunderstorm Wind, Franklin
- When
- July 14, 5:37 PM CST
- Where
- Franklin County, 2 mi N of Phil Campbell
- Measured
- 60 kt (69 mph) estimated sustained
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.383, -87.700
Amateur radio operator estimated thunderstorm winds at 60 miles an hour.
Hail, Colbert
- When
- July 14, 6:05 PM CST
- Where
- Colbert County, Cherokee
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.750, -87.967
Penny size hail reported.
Thunderstorm Wind, Marshall
- When
- July 14, 6:05 PM CST
- Where
- Marshall County, Hustlerville
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.317, -86.167
A 62 foot tree was blown down onto a large barn by thunderstorm winds.
Thunderstorm Wind, Morgan
- When
- July 14, 6:20 PM CST to 7:20 PM CST
- Where
- Morgan County, Hulaco
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.317, -86.600
Large limbs blown down due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Pennsylvania, July 14, 2004$18 million · F3 · 1 event
- Hail and Damaging Winds in Mississippi, July 14, 2004$269,000 · 2 in hail · 27 events
- Tornado in Pennsylvania, July 14, 2004$100,000 · F1 · 1 event
- Tornado and Hail in Maryland, July 14, 2004$58,000 · F1 · 10 events
- Hail and Damaging Wind in North Carolina, July 14, 2004$160,000 · 1 in hail · 7 events
- Damaging Winds and Lightning Strikes in New York, July 14, 2004$75,000 · 50 kt wind · 4 events
- Damaging Wind in Tennessee, July 14, 2004$50,000 · 65 kt wind · 1 event
- Flash Flood in California, July 14, 2004$50,000 · 1 event
- Hail and Damaging Winds in Virginia, July 14, 2004$22,000 · 1.75 in hail · 15 events
- Damaging Wind in Alabama, July 14, 2004$34,000 · 52 kt wind · 1 event
- Wildfire in California, July 14, 20043 injured · 1 event
- Hail and Damaging Winds in Virginia, July 14, 2004$16,000 · 1.5 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413168, 5413169, 5413170, 5413254, 5413253, 5413255, 5413256, 5413257, 5413258, 5413266, 5413267, 5413263, 5413348, 5413259, 5413268, 5413265, 5413260, 5413264, 5413349, 5413351, 5413350, 5413353, 5413261, 5413354, 5413352, 5413356, 5413355, 5413358, 5413262, 5413357, 5413359, 5413360, 5413361, 5413362, 5413364, 5413363.